Alert archive / Nebraska / Red Flag Warnings in 2008

Red Flag Warning 2, NWS North Platte, NE

March 24, 200826 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 24, 2008, 5:10 PM MDT for 26 counties in Nebraska. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2008, 5:10 PM MDT (23:10 UTC)
Expired
Mar 24, 2008, 7:00 PM MDT
In force
110 min
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3256 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 242310
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT MON MAR 24 2008

...FIRE WEATHER THREAT CONTINUES...

.LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL CONTINUE FIRE
WEATHER THREAT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

NEZ204-210-250100-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 35
MPH THIS EVENING. RELATIVE HUMIDITY AROUND 15 PERCENT OR LOWER
WILL CONTINUE TO PRODUCE DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ206-208-209-219-250100-
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-LOESS PLAINS-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG WEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

POWER
2 follow-up statements
000 
WWUS83 KLBF 242311 CCA
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT MON MAR 24 2008

...FIRE WEATHER THREAT CONTINUES...

.LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL CONTINUE FIRE
WEATHER THREAT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

NEZ204-210-250100-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 35
MPH THIS EVENING. RELATIVE HUMIDITY AROUND 15 PERCENT OR LOWER
WILL CONTINUE TO PRODUCE DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ206-208-209-219-250100-
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-LOESS PLAINS-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG WEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

POWER
000 
WWUS83 KLBF 250104
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT MON MAR 24 2008

...RED FLAG WARNING ALLOWED TO EXPIRE...

.CONDITIONS HAVE IMPROVED ACROSS THE AREA WITH WINDS DIMINISHING
AND RELATIVE HUMIDITIES INCREASING.

NEZ204-206-208>210-219-250215-
/O.EXP.KLBF.FW.W.0002.000000T0000Z-080325T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
804 PM CDT MON MAR 24 2008 /704 PM MDT MON MAR 24 2008/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

CONDITIONS CONTINUE TO IMPROVE OVER WESTERN AND NORTH CENTRAL
NEBRASKA THEIS EVENING WITH WINDS DIMINISHING AND RELATIVE
HUMIDITIES INCREASING. THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

POWER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 1:54 PM MDT, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 24, 1:54 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT MON MAR 24 2008

.DISCUSSION...
PACIFIC COLD FRONT IS RIPPING THROUGH THE NRN PLAINS THIS AFTN
PRODUCING HIGH WINDS ACROSS MT AND ND. THIS FRONT IS EXPECTED TO
SWEEP SOUTH THRU ERN NEB OVERNIGHT PRODUCING COOLER WEATHER AND LESS
WIND.  THE FRONT WILL DRAPE ACROSS WRN NEB TUESDAY WITH UPPER 50S SW
ZONES AND UPPER 40S NORTHWEST TO LOWER 50S NORTHEAST. MID LEVEL
CLOUDINESS IS EXPECTED TO DEVELOP AS FRONTOGENESIS DEVELOPS. A
SLIGHT CHC POP HAS BEEN INTRODUCED TUESDAY NIGHT FOR THE NORTHWEST
AS THIS FRONTAL FORCING BEGINS TO LIFT SLOWLY NORTHEAST.

THE MIDLEVEL FRONT CONTINUES TO RESIDE ACROSS NEB WEDNESDAY...MAINLY
ACROSS THE NRN ZONES. LOW PRESSURE ACROSS THE NRN PLAINS WILL BEGIN
FUNNELING MOISTURE NORTH ACROSS ERN ZONES AND ACROSS THE PANHANDLE
SETTING UP A LARGE NORTH SOUTH TEMPERATURE GRADIENT. HIGHS WILL
RANGE FROM THE 60S SOUTHWEST TO UPPER 40S NORTHEAST AS THE H85
FRONT SETS ALONG THE NEB-SD BORDER.

MAIN PLAY AT THIS POINT IS THE FRONTOGENETICALLY FORCED WAVE WHICH
TRAVERSES NRN NEB AND SD WEDNESDAY NIGHT AND EARLY THURSDAY. THE GFS
IS THE FARTHEST SOUTH...NAM AND ECMWF ARE FARTHER NORTH. THE BLENDED
SOLNS OF THE NAM AND GFS PLUS A LITTLE YIELD 40 TO 50 POP ACROSS
NRN ZONES. THERMAL PROFILES SUGGEST A RAIN TO SNOW TRANSITION
SOMEWHERE BETWEEN HIGHWAY 2 AND 20. FARTHER SOUTH...POPS DECREASE
STEADILY BUT ELEVATED LIS DECREASE TO -3. SO SOUTH OF THE RAIN/SNOW
OPTED FOR CHC/SLIGHT CHC SHRA AND ISOLD TSTMS.

THURSDAY...THE NAM12 IS VERY FAST...THE ECMWF IS TRACKING THE WAVE
THROUGH THE DAKOTAS LARGELY SKIRTING NEB. THE FCST IS UNCERTAIN.
THE OFFICIAL FCST FOLLOWS THE GFS SINCE THE SOLNS HAVE BEEN TRENDING
SOUTH. A MESSY MODIFIED ARCTIC FRONT IS EXPECTED TO BE DRAPED ACROSS
NEB WITH PCPN CONTINUING ACROSS NERN ZONES. TEMPERATURES SHOULD HOLD
IN THE 40S TO LOWER 50S...WITH NORTH WINDS AND GENERALLY CLOUDY
SKIES.

EXTENDED...DAYS 4 THROUGH 7.

THURSDAY NIGHT...AM STILL HOLDING ON TO SOME LOW POPS IN THE EXTREME
NORTHEAST. LOOKS LIKE WHAT EVER IS LEFT PRECIP WISE BY THURSDAY
NIGHT WILL BE IN THE FORM OF LIGHT SNOW. HAVE ANOTHER SYSTEM SLATED
FOR MONDAY...AND BOTH THE 12Z RUNS OF THE ECMWF AND GFS ARE SENDING
A SIGNAL THAT THIS WILL NOT BE A MAJOR PRECIP PRODUCER FOR OUR AREA.
BOTH MODELS NOW WIND UP A 500 MB LOW ACROSS SOUTHERN CANADA...SO
THIS WOULD SEND A FRONT THROUGH OUR AREA AND NOT MUCH ELSE. LOOKS TO
BE ENOUGH LIFT AND MOISTURE THAT SOME SHOWERS ARE POSSIBLE AS THE
FRONT MOVES THROUGH...BUT WILL NOT ADD ANY MENTION TO THE FORECAST
AT THIS TIME.

TEMPERATURE WISE...THINGS STILL LOOK COOL ON FRIDAY AND SATURDAY.
SUNDAY SHOULD BRING A WARM UP TO THE AREA. NEW ECMWF BRINGING
THICKNESS VALUES OF 565 INTO SOUTHWEST NEBRASKA. THIS WOULD SUPPORT
MUCH WARMER READINGS THAN OUR CURRENTLY FORECAST...WILL WATCH AND
MAY HAVE TO WARM THINGS UP FOR THE LATER HALF OF THE WEEKEND.
SOMEWHAT COOLER AGAIN FOR THE START OF NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.  A COLD FRONT
PASSING THROUGH THE AREA WILL BRING A CHANGE IN THE WIND DIRECTION
FROM SOUTHWEST TO WEST TO THE NORTH OVERNIGHT ACROSS THE WESTERN
HALF OF THE STATE NEBRASKA.  MID TO HIGH CLOUDS WILL CONTINUE OVER
THE NEXT 24 HOURS.
&&

.FIRE WEATHER...
RED FLAG CONDITION SHOULD BE BELOW CRITERIA BY 6 PM CDT AS
TEMPERATURES FALL AND HUMIDITY INCREASES. WINDS STAY STRONG THROUGH
THE EVENING...PERHAPS FANNING THE FLAMES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR EASTERN
PANHANDLE...CRESCENT LAKE AND SOUTHWEST NEBRASKA UNTIL 5 PM MDT (6
PM CDT).

&&

CDC/BT/BH
Hazardous weather outlook, Mar 24, 3:06 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT MON MAR 24 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-252115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT MON MAR 24 2008 /306 PM MDT MON MAR 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FREQUENT GUSTS HAVE PUSHED PORTIONS OF THE EASTERN PANHANDLE
AND SOUTHWEST NEBRASKA INTO A HIGH FIRE DANGER THROUGH THIS
EVENING.  THE FIRE DANGER WILL DIMINISH THIS EVENING AS GUSTY
WINDS SUBSIDE AND HUMIDITIES IMPROVE (INCREASE) TOWARD SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT WEDNESDAY WITH
LIGHTNING BEING THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HIRSCH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:50 AM MDTRed Flag WarningLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 5 more6 hr

Nearby

Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.